Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2013, 3:29 PM MDT for Las Animas County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2013, 3:29 PM MDT (21:29 UTC)
- Expired
- Aug 3, 2013, 4:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS55 KPUB 032129
SVRPUB
COC071-032215-
/O.NEW.KPUB.SV.W.0099.130803T2129Z-130803T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT SAT AUG 3 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 415 PM MDT
* AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
SOUTHEAST OF THATCHER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3758 10374 3733 10345 3718 10394 3729 10407
TIME...MOT...LOC 2130Z 225DEG 17KT 3733 10387
HAIL...1.00IN
WIND...60MPH
$$
PJC5 follow-up statements
071
WWUS55 KPUB 032136
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT SAT AUG 3 2013
COC071-032215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-130803T2215Z/
LAS ANIMAS CO-
336 PM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 415 PM MDT...
AT 332 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTHEAST
OF THATCHER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3722 10388 3734 10400 3758 10374 3733 10345
TIME...MOT...LOC 2136Z 225DEG 17KT 3735 10384
HAIL...1.00IN
WIND...60MPH
$$
PJC536
WWUS55 KPUB 032145
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT SAT AUG 3 2013
COC071-032215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-130803T2215Z/
LAS ANIMAS CO-
345 PM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 415 PM MDT...
AT 344 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTHEAST
OF THATCHER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3727 10381 3738 10393 3758 10374 3733 10345
TIME...MOT...LOC 2145Z 225DEG 17KT 3738 10380
HAIL...1.00IN
WIND...60MPH
$$
PJC928
WWUS55 KPUB 032154
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT SAT AUG 3 2013
COC071-032215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-130803T2215Z/
LAS ANIMAS CO-
354 PM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 415 PM MDT...
AT 352 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTHEAST
OF THATCHER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3730 10377 3740 10389 3758 10374 3735 10349
TIME...MOT...LOC 2155Z 225DEG 17KT 3741 10376
HAIL...1.00IN
WIND...60MPH
$$
PJC316
WWUS55 KPUB 032203
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT SAT AUG 3 2013
COC071-032215-
/O.CON.KPUB.SV.W.0099.000000T0000Z-130803T2215Z/
LAS ANIMAS CO-
403 PM MDT SAT AUG 3 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 415 PM MDT...
AT 400 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES SOUTHEAST
OF THATCHER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3737 10370 3743 10386 3758 10374 3743 10358
TIME...MOT...LOC 2203Z 225DEG 17KT 3744 10373
HAIL...1.00IN
WIND...60MPH
$$
PJC121 WWUS55 KPUB 032210 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 410 PM MDT SAT AUG 3 2013 COC071-032220- /O.EXP.KPUB.SV.W.0099.000000T0000Z-130803T2215Z/ LAS ANIMAS CO- 410 PM MDT SAT AUG 3 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY WILL EXPIRE AT 415 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. LAT...LON 3737 10370 3743 10386 3758 10374 3743 10358 TIME...MOT...LOC 2210Z 225DEG 17KT 3746 10370 $$ PJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:55 PM MDT, 34 minutes earlier.
Area forecast discussion, Aug 3, 2:55 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT SAT AUG 3 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 249 PM MDT SAT AUG 3 2013 ...FLASH FLOODING THREAT FOR THE BURN SCARS AND SEVERE THUNDERSTORM THREAT FOR THE SOUTHEAST PLAINS THROUGH THIS EVENING... RICH LOW LEVEL MOISTURE IN PLACE ACROSS SOUTHEAST PLAINS AS OF EARLY THIS AFTERNOON...WITH SFC DEW POINTS IN THE 60S. THIS IS BEING ADVECTED IN BY LOW LEVEL EASTERLY FLOW. CLOUD COVER HAS HUNG IN LONGER ACROSS THE PLAINS THIS AFTERNOON BUT IS ERODING ON WESTWARD EDGE WHICH SHOULD ERODE CIN FROM WEST TO EAST AS THE AFTERNOON PROGRESSES. MEANWHILE...MONSOON PLUME CONTINUES TO LAY ACROSS THE REGION CAUGHT UP IN SOUTHWEST FLOW AROUND WEST SIDE OF SFC HIGH AND SFC DEW POINT ACROSS THE MOUNTAINS ARE QUITE RESPECTABLE...IN THE 40S WITH SOME LOWER 30S ACROSS INTERIOR VALLEY OF LAKE/CHAFFEE COUNTIES. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...THUNDERSTORMS OVER THE MOUNTAINS WILL SPREAD EASTWARD ACROSS THE ADJACENT PLAINS WITH MODELS SUGGESTING ONE OR MORE THUNDERSTORM COMPLEXES TAKING SHAPE AROUND 03Z BEFORE DROPPING TO THE SOUTHEAST INTO SOUTHWEST KS AND TX/OK PANHANDLES TOWARDS MORNING. SPC MESO ANALYSIS AS OF 18Z SHOWING 2000+ J/KG OF CAPE. 0-6KM SHEARS WILL BE RUNNING AROUND 30-35 KTS OF DEEP LAYER SHEAR. THUS...MULTICELL STORMS WILL PROBABLY BE THE MAIN STORM THREAT...THOUGH COULD NOT RULE OUT AN ISOLATED SUPERCELL ESPECIALLY WHERE LOW LEVEL EASTERLIES MAXIMIZE. THIS WOULD MOST LIKELY OCCUR ACROSS NORTHERN SECTIONS OF THE FORECAST AREA...PARTICULARLY KIOWA COUNTY. OF POTENTIALLY EQUAL OR GREATER CONCERN WILL BE POTENTIAL FOR FLASH FLOODING ON THE BURN SCARS...PARTICULARLY WALDO AND BLACK FOREST. SOUTHEAST UPSLOPE FLOW COMBINED WITH HEATING...AND WEAK SHORTWAVE ENERGY EMBEDDED IN MONSOON PLUME ALOFT SHOULD TRIGGER THUNDERSTORMS OVER THE PIKES PEAK REGION THROUGH 2 PM...WITH A LINE OF THUNDERSTORMS MOVING OFF TO THE EAST ACROSS THE WALDO AND BLACK FOREST BURN SCARS BETWEEN 3 AND 6 PM. A MYRIAD OF SHORT RANGE HIGH RES MODELS SHOW THIS...THOUGH WITH VARYING TIMING. OF COURSE...HAVE SEEN THIS BEFORE IN THE MODELS AND HAD STORMS MIRACULOUSLY SPARE THE BURN SCARS...BUT DEW POINTS SO HIGH (40S AND 50S) THREAT SHOULD BE FAIRLY HIGH TODAY. FLASH FLOOD WATCH STILL LOOKS ON TRACK. THINK THREAT SHOULD DIMINISH AFTER 8 PM...BUT HRRR OCCASIONALLY SHOWS ANOTHER ROUND MOVING OFF AROUND 04Z SO WILL MAINTAIN THE MIDNIGHT END TIME OF THE WATCH FOR NOW. FREQUENTLY THE HRRR OVERESTIMATES THE INTENSITY OF ANY TRAILING ROUNDS OF CONVECTION. THE WEST FORK BURN SCAR IS ALSO UNDER THE GUN TODAY FOR FLASH FLOODING...THOUGH THREAT DOES NOT LOOK AS HIGH AS YESTERDAY. WITH PRECIP WATERS RUNNING AROUND 150% OF NORMAL ACROSS THE WESTERN PORTIONS OF CO...HEAVY RAIN WILL BE A THREAT WITH ANY THUNDERSTORMS WHICH COULD CAUSE FLASH FLOODING SHOULD IT IMPACT THE WEST FORK BURN SCAR. SO WILL BE MONITORING THIS REGION AS WELL. OVERNIGHT...ACTIVITY SHOULD SHIFT EASTWARD AND EXIT THE AREA WITH STRATUS SPREADING/DEVELOPING ACROSS SOUTHEAST COLORADO OVERNIGHT. SUNDAY WILL BE HUMID AGAIN ACROSS THE SOUTHEAST PLAINS WITH DEW POINTS IN THE 50S AND 60S IN THE MORNING AND MONSOON PLUME STILL OVER THE REGION. MODELS SUGGEST LESS CONVECTION TOMORROW...AND EVEN DRY SFC DEW POINTS ACROSS THE SOUTHEAST MTS A LITTLE IN THE AFTERNOON STILL LOOKING AT CAPES AROUND 1500 J/KG ACROSS THE FAR EAST PLAINS AND WITH MONSOON PLUME STILL OVERHEAD...AT LEAST THE TYPICAL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BURN SCARS WILL BE UNDER THE GUN AGAIN AS USUAL...BUT THREAT APPEARS A LITTLE LOWER THAN TODAY...SO WILL NOT HOIST ANY WATCHES AT THIS TIME. LATER SHIFTS CAN GET A LOOK AT THE LATEST RUNS AND REASSESS. OTHERWISE...TEMPERATURES TOMORROW SHOULD SKEW SLIGHTLY WARMER THAN THOSE OF TODAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 249 PM MDT SAT AUG 3 2013 ...SEASONAL MONSOON WILL REMAIN IN PLACE THROUGH NEXT WEEK... MOIST PATTERN WILL CONTINUE. SOUTHWEST MONSOON WILL CONTINUE TO TAKE AIM AT SOUTHERN COLORADO THROUGH MOST OF NEXT WEEK. ADDITIONALLY...A LARGE UPPER TROUGH OVER THE NORTHERN SOUTHERN CANADA AND THE NORTHERN TIER OF THE US...WILL SEND SURFACE BOUNDARIES SOUTH THROUGH THE CENTRAL PLAINS AT TIMES...BACKING THE MOISTURE UP AGAINST THE MOUNTAINS. THIS PATTERN SHOULD KEEP PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS THE PLAINS AND EAST SLOPES OF THE MOUNTAINS. ALSO...PERIODS OF ENHANCED UPSLOPE FLOW BEHIND THE BOUNDARIES WILL HELP TO LIFT THE AIR AND SQUEEZE OUT THE PRECIPITATION ON A MORE WIDESPREAD BASIS ACROSS THE AREA. SO...ALL SEEMS IN PLACE FOR A RATHER WET PERIOD ACROSS SOUTHERN COLORADO...WITH PERIODS OF HEAVY RAIN AND FLASH FLOODING POSSIBLE EACH DAY OF NEXT WEEK. SPECIFICS OF THE FORECAST ARE DIFFICULT BUT INDICATIONS ARE THAT WE COULD SEE CONVECTIVE COMPLEXES AFFECTING THE PLAINS MONDAY AND TUESDAY NIGHTS...A MORE WIDESPREAD AREA OF PRECIPITATION WEDNESDAY INTO THURSDAY...AND THEN MORE SCATTERED PRECIPITATION AGAIN FRIDAY INTO SATURDAY. ALL OF THESE DETAILS ARE SUBJECT TO CHANGE. STAY TUNED. LW && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 249 PM MDT SAT AUG 3 2013 THUNDERSTORMS COULD AFFECT ALL THREE TAF SITES THROUGH THIS EVENING WITH KCOS HAVING THE GREATEST RISK. WILL CARRY A TEMPO GROUP FROM 21Z TO 01Z TODAY FOR KCOS AND ADJUST AS NECESSARY BASED ON RADAR TRENDS. KPUB AND KALS ALSO CARRY A THREAT FOR -TSRA BUT WILL MAINTAIN VCTS FOR NOW UNTIL RADAR TRENDS BECOME MORE CLEAR. LOCAL ERRATIC WIND GUSTS TO 40 KTS WILL BE POSSIBLE ALONG WITH MVFR CIGS/VIS WITH TSRA. A SEVERE THUNDERSTORM RISK ALSO LIES ACROSS THE SOUTHEAST PLAINS INCLUDING THE KCOS AND KPUB TAF SITES...BUT RISK AT THIS POINT LOOKS TOO LOW TO MENTION GS OR GUSTS OVER 50 KTS IN THE TAF. THIS TOO WILL BE MONITORED. KALS WILL SEE POTENTIAL FOR -TSRA IN VCNTY AFTER 20Z. LOCALLY HEAVY RAIN WITH MVFR CIGS/VIS WITH THUNDERSTORMS WILL BE A POSSIBILITY THERE AS WELL BUT WITH LESS OF A SEVERE THUNDERSTORM POTENTIAL. EXPECT -TSRA THREAT TO DIMINISH AFTER 02Z WITH KCOS AND KPUB SEEING MVFR TO IFR STRATUS MOVING IN AFTER 06Z. THIS WILL PERSIST UNTIL 15-16Z...FOR KPUB...AND UNTIL AT LEAST 17Z FOR KCOS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ081-082-084- 085. && SHORT TERM...KT LONG TERM...LW AVIATION...KT
Hazardous weather outlook, Aug 3, 11:07 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1107 AM MDT SAT AUG 3 2013 COZ058>089-093>099-041715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1107 AM MDT SAT AUG 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND SPREAD EASTWARD INTO THE ADJACENT PLAINS BY EARLY AFTERNOON. ALL STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE WALDO CANYON AND BLACK FOREST BURN SCARS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING THIS AFTERNOON AND EVENING FROM ANY STRONG STORMS THAT PASS OVER THE BURN SCAR AREAS. A FEW SEVERE STORMS WILL BE POSSIBLE LATER THIS AFTERNOON GENERALLY EAST OF INTERSTATE 25. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT. ALL RESIDENTS AND VISITORS TO THE AREA SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER FORECASTS TODAY...AND BE PREPARED TO TAKE IMMEDIATE ACTION IF WEATHER ALERTS...ADVISORIES OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH THIS FORECAST PERIOD. WITH THIS PLUME REMAINING OVER THE AREA...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED. THE PRIMARY THREATS FROM STORMS DURING THIS PERIOD WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 TO 50 MPH...PERIOD OF HEAVY RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE CAPABILITY TO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON TODAY OVER THE MOUNTAINS...AND AFTER 2 PM FOR THE SOUTHEAST PLAINS ALONG AND EAST OF INTERSTATE 25. 31/50
In the hours before
Special weather statement, Aug 3, 1:03 PM MDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 103 PM MDT SAT AUG 3 2013 COZ074-075-087-088-031930- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 103 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... INCLUDING THE EAST PEAK BURN SCAR. AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SPANISH PEAKS...OR 29 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. THE STRONG STORM WILL IMPACT THE EAST BEAK BURN SCAR. BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. AT THIS TIME...IT APPEARS UP TO .30 OF RAIN COULD FALL ON THE BURN SCAR THROUGH 130 PM AS THIS STORM MOVES ACROSS. IF THIS STORM STRENGTHENS FURTHER...THEN HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 3, 1:35 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 135 PM MDT SAT AUG 3 2013 COZ081-082-084-085-032000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 135 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WALDO CANYON BURN SCAR AND WESTERN COLORADO SPRINGS. AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASCADE...OR 10 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR. MANITOU SPRINGS. CASCADE. CHIPITA PARK. GREEN MOUNTAIN FALLS. CRYSTOLA. AIR FORCE ACADEMY. WESTERN COLORADO SPRINGS. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF AT LEAST .20 CAN BE EXPECTED AND IF THIS STORM CONTINUES TO STRENGTHEN THEN HEAVIER AMOUNTS WILL BE POSSIBLE. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 3, 2:00 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT SAT AUG 3 2013 COZ081-082-084-085-032030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 200 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES....THE WALDO CANYON BURN SCAR. AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHIPITA PARK...OR 11 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. THE HEAVIEST RAINFALL FROM THIS STORM IS LIKELY TO IMPACT SAND AND WELLINGTON GULCH. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR. AIR FORCE ACADEMY. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. IF THE STORM MAINTAINS ITS CURRENT STRENGTH...AROUND .20 INCHES OF RAIN WILL FALL ON THE WESTERN PORTIONS OF THE BURN SCAR. HOWEVER IF THIS STORM STRENGTHENS THEN HEAVIER AMOUNTS WILL BE POSSIBLE AND A FLASH FLOOD WARNING MAY BE ISSUED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 3, 2:27 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 227 PM MDT SAT AUG 3 2013 COZ088-032115- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 227 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF HOEHNE...OR 10 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
Special weather statement, Aug 3, 3:11 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 311 PM MDT SAT AUG 3 2013 COZ088-094-032200- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 311 PM MDT SAT AUG 3 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF TRINCHERA...OR 24 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:15 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Aug 3, 2:09 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 3, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.